Alert archive / Georgia / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 206, NWS Atlanta, GA

June 29, 2022Carroll County, Douglas County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jun 29, 2022, 8:59 PM EDT for Carroll County, Douglas County, Georgia. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 29, 2022, 8:59 PM EDT (00:59 UTC)
Expired
Jun 29, 2022, 9:45 PM EDT
In force
46 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Carroll County, GA, Douglas County, GA

The radar

The Atlanta radar (KFFC), 35 km from the middle of the area, began a volume at 01:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.0 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2022-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1696 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2022-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1696 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
1064 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

493 
WUUS52 KFFC 300059
SVRFFC
GAC045-097-300145-
/O.NEW.KFFC.SV.W.0206.220630T0059Z-220630T0145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
859 PM EDT Wed Jun 29 2022

The National Weather Service in Peachtree City has issued a

* Severe Thunderstorm Warning for...
  Southeastern Carroll County in northwestern Georgia...
  Southwestern Douglas County in north central Georgia...

* Until 945 PM EDT.

* At 859 PM EDT, a severe thunderstorm was located over Hannah, or 10
  miles east of Carrollton, moving southwest at 10 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Carrollton, Whitesburg, Byers Crossroads, Seaton Lake and Hannah. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.

&&

LAT...LON 3365 8489 3357 8481 3356 8483 3352 8484
      3351 8485 3349 8486 3349 8488 3347 8491
      3346 8491 3345 8492 3358 8504
TIME...MOT...LOC 0059Z 053DEG 8KT 3357 8489 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
1 follow-up statement
573 
WWUS52 KFFC 300115
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
915 PM EDT Wed Jun 29 2022

GAC097-300125-
/O.CAN.KFFC.SV.W.0206.000000T0000Z-220630T0145Z/
Douglas GA-
915 PM EDT Wed Jun 29 2022

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN DOUGLAS COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 3362 8495 3357 8490 3357 8485 3356 8483
      3352 8484 3351 8485 3349 8486 3349 8488
      3347 8491 3346 8491 3345 8492 3358 8504
TIME...MOT...LOC 0115Z 053DEG 8KT 3355 8493 

$$

GAC045-300145-
/O.CON.KFFC.SV.W.0206.000000T0000Z-220630T0145Z/
Carroll GA-
915 PM EDT Wed Jun 29 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT
FOR SOUTHEASTERN CARROLL COUNTY...

At 915 PM EDT, a severe thunderstorm was located over Seaton Lake, or
8 miles east of Carrollton, moving southwest at 10 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Carrollton, Whitesburg, Byers Crossroads and Seaton Lake. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3362 8495 3357 8490 3357 8485 3356 8483
      3352 8484 3351 8485 3349 8486 3349 8488
      3347 8491 3346 8491 3345 8492 3358 8504
TIME...MOT...LOC 0115Z 053DEG 8KT 3355 8493 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 8:24 PM EDT, 35 minutes earlier.

Area forecast discussion, Jun 29, 8:24 PM EDT, 35 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
824 PM EDT Wed Jun 29 2022

...Updated for 00Z Aviation Discussion...

.PREV DISCUSSION... /Issued 312 PM EDT Wed Jun 29 2022/

..Afternoon Area Forecast Discussion...

SHORT TERM /Tonight through Thursday Night/...

The front that has acted as a forcing mechanism for convection
over the past couple of days is largely diffused today. PWAT is
analyzed at 1.7" to 2.1" across the CWA with no dry layers in the
column. In addition, upper-level flow remains weak with virtually
no vertical wind shear. Thus, similar to the previous two days,
heavy rainfall will be a concern with any stronger and/or more
persistent storms, which could in turn lead to localized flash
flooding (especially for urban areas). Fortunately, soils are
still quite dry given the lack of widespread appreciable rainfall
recently (illustrated by the DO to D1 drought conditions across
much of the area) which should mitigate the flash flood risk in
general. Other storm threats today are gusty downburst winds and
frequent cloud-to-ground lightning. A few storms with severe-
criteria winds are possible. Patchy fog will be possible overnight
into early tomorrow (Thursday) morning, especially in areas that
receive more rainfall later in the evening.

The CWA will remain entrenched in this warm, muggy, unstable
airmass tomorrow. Pinning down where convection will be most
likely/widespread is tricky in the absence of a clear forcing
mechanism like a front. Models depict a few weak mid-level/upper-
level disturbances drifting north across the CWA through the day
which could help focus convection, but these features are rather
nebulous and are thus difficult to forecast. Similar to today,
differential heating along the periphery of more persistent cloud
decks in the late morning and early afternoon could also play a
role in where convection occurs tomorrow. For now, have area-wide
chance PoPs tomorrow afternoon and evening with some likely PoPs
across the counties south of I-20 where the HREF is depicting the
highest PWATs. Storm threats will once again be gusty to damaging
winds, frequent cloud-to-ground lightning, and heavy rainfall that
could produce localized flash flooding.

Martin

LONG TERM /Friday through Wednesday/...

The long term forecast remains consistent with previous forecast
runs, beginning with mid to upper level ridging strengthening to
the north and east, and a weak upper level flow pattern over much
of the Southeast CONUS to start the period on Friday. The Bermuda
High over the western Atlantic will also promote continued
southerly low level flow and the advection of deep moisture from
the Gulf of Mexico. With this moist airmass persisting into the
early parts of next week, dewpoints are expected to be in the 70s
across the forecast area. Amplification of the ridge to the east
and northeast of the area will allow for additional moisture
advection off the Atlantic and Gulf. Precipitable water values
will climb to over 2 inches during the weekend as a result, and
furthermore remain so with little change in the airmass over the
region.

In the absence of a clear synoptic forcing mechanism, convection
is expected to be diurnally-driven in nature, although remnant
outflow boundaries from antecedent showers and thunderstorms
could provide a focus for additional development. Considering the
deep moisture and high PWAT values, coverage of showers and
thunderstorms is forecast to be higher than typically observed on
an average summer day, and primarily likely PoPs are being carried
through the weekend. At this time, the threat for organized
severe weather appears to be unlikely. However, a few storms each
day could become strong to severe. Taking the deep atmospheric
moisture in consideration, precipitation loading into storm
downdrafts could aid in gusty, potentially damaging downburst
winds. Furthermore, heavy rainfall associated with stronger storms
could lead to localized flash flooding concerns. This is most
likely where strong storms linger over a common location because
of the weak steering flow, or if they provide additional rainfall
to locations that were already saturated from rains from previous
days.

The increased cover of rain chances and clouds will somewhat
limit daytime heating, keeping afternoon highs near to just below
normal through the weekend, in the 80s in north and central
Georgia. High temperatures are anticipated to begin climbing into
the 90s by the the beginning of next week. Early morning hours
each day will also start out nearly saturated, with low stratus
and patchy fog likely each morning.

King

&&

.AVIATION...
00Z Update...
Lingering convective activity will likely persist past sundown,
and have TEMPOs in place through 01/02Z for TSRA and variable
gusts at all TAF sites. Overnight, cigs will fairly steadily drop
to MVFR around 05-06Z and then IFR around 10Z. Low cigs lasted
well into the late morning/early afternoon today, so have kept
mention of MVFR cigs until 16-17Z tomorrow when BKN VFR cigs
develop. Winds will remain out of the E side at 5-10 kts through
the TAF period.

//ATL Confidence...00Z Update...
Medium confidence duration morning IFR cigs.
High confidence all other elements.

96

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          68  87  69  83 /  20  40  40  70
Atlanta         70  86  70  81 /  30  50  40  70
Blairsville     63  82  64  78 /  20  50  40  70
Cartersville    68  87  68  83 /  20  50  40  70
Columbus        72  90  71  86 /  40  60  30  70
Gainesville     68  85  69  80 /  20  40  40  70
Macon           70  91  70  88 /  40  60  40  70
Rome            69  90  70  87 /  20  50  40  70
Peachtree City  68  87  68  82 /  40  50  40  70
Vidalia         71  90  71  85 /  40  60  40  80

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Martin
LONG TERM....King
AVIATION...96
Hazardous weather outlook, Jun 29, 11:40 AM EDT, 9 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1140 AM EDT Wed Jun 29 2022

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-301545-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1140 AM EDT Wed Jun 29 2022

This Hazardous Weather Outlook is for portions of North and
Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Scattered thunderstorms are expected this afternoon and into
tonight. A few of the storms could be strong to severe, with the
primary threats being gusty winds, frequent lightning, and
locally heavy rainfall.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

Scattered thunderstorms, mainly in the afternoon and evening,
are possible each day. A few of the storms could be strong with
the primary threats of gusty winds, frequent lightning, and
locally heavy rainfall.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Jun 29, 6:11 PM EDT, 2 hours 48 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
611 PM EDT Wed Jun 29 2022

GAZ015-292245-
Lumpkin GA-
611 PM EDT Wed Jun 29 2022

...A strong thunderstorm will impact portions of southern Lumpkin
County through 645 PM EDT...

At 611 PM EDT, a strong thunderstorm was over Dahlonega. This storm
was nearly stationary.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Dahlonega, Auraria and Garland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3448 8388 3446 8389 3446 8391 3447 8391
      3447 8393 3446 8393 3445 8392 3445 8393
      3442 8398 3446 8410 3451 8415 3459 8395
TIME...MOT...LOC 2211Z 061DEG 2KT 3450 8399

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Jun 29, 6:44 PM EDT, 2 hours 15 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
644 PM EDT Wed Jun 29 2022

GAZ079-089>091-292315-
Chattahoochee GA-Marion GA-Talbot GA-Muscogee GA-
644 PM EDT Wed Jun 29 2022

...A strong thunderstorm will impact portions of northwestern Marion,
east central Muscogee, northeastern Chattahoochee and southwestern
Talbot Counties through 715 PM EDT...

At 644 PM EDT, a strong thunderstorm was over Juniper, or 12 miles
southwest of Talbotton. This storm was nearly stationary.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Geneva, Brantley, Box Springs, Marion Estates, Oakland and Juniper.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3233 8456 3246 8475 3262 8466 3258 8442
      3256 8443 3256 8445 3253 8445
TIME...MOT...LOC 2244Z 295DEG 2KT 3252 8463

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Jun 29, 7:33 PM EDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
733 PM EDT Wed Jun 29 2022

GAZ021-031-032-300000-
Cobb GA-Cherokee GA-Paulding GA-
733 PM EDT Wed Jun 29 2022

...A strong thunderstorm will impact portions of east central
Paulding, southwestern Cherokee and western Cobb Counties through 800
PM EDT...

At 733 PM EDT, a strong thunderstorm was over Kennesaw, or near
Marietta, moving southwest at 10 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Marietta, Kennesaw, Acworth, Powder Springs, Austell, Fair Oaks,
White Water Park, Lost Mountain Park, Oak Grove, Kennesaw State
University, Jim R Miller Park, Cross Roads, Due West, Sandy Plains,
New Hope and Mableton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3408 8471 3408 8466 3412 8466 3413 8464
      3402 8447 3380 8461 3397 8486
TIME...MOT...LOC 2333Z 038DEG 8KT 3402 8462

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Local storm report, Jun 29, 7:58 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
758 PM EDT WED JUN 29 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0336 PM     TSTM WND DMG     CHURCH HILL             32.17N  84.54W
06/29/2022                   MARION             GA   911 CALL CENTER

            TREE DOWN AT 41 S AND HAY ROAD

&&

EVENT NUMBER FFC2200736

SM
Special weather statement, Jun 29, 8:05 PM EDT, 54 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
805 PM EDT Wed Jun 29 2022

GAZ031-032-042>044-300030-
Douglas GA-Cobb GA-Carroll GA-Paulding GA-South Fulton GA-
805 PM EDT Wed Jun 29 2022

...A cluster of strong thunderstorm will impact portions of eastern
Paulding, southwestern Cobb, northeastern Carroll, Douglas and
southwestern Fulton Counties through 830 PM EDT...

At 803 PM EDT, a strong cluster of thunderstorms stretched from near
Hiram to Douglasville to Campbellton and was moving south around 20
mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Douglasville, Dallas, Villa Rica, Powder Springs, Austell, Palmetto,
Hiram, Lithia Springs, Sweetwater Creek State Park, Lost Mountain
Park, Brownsville, Bill Arp, Chapel Hill, Fairplay, Cross Roads,
Winston, Lake Val-Do-Mar, Due West, Treasure Lake and Campbellton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3403 8478 3399 8467 3375 8461 3353 8463
      3362 8489 3366 8502 3389 8495
TIME...MOT...LOC 0003Z 011DEG 17KT 3386 8478

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Jun 29, 8:52 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
852 PM EDT Wed Jun 29 2022

GAZ053-300115-
Coweta GA-
852 PM EDT Wed Jun 29 2022

...A strong thunderstorm will impact portions of northwestern Coweta
County through 915 PM EDT...

At 852 PM EDT, a strong thunderstorm was over Newnan, moving north at
10 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Newnan, East Newnan, Dunaway Gardens, Plant Yates, Arnco-Sargent,
Roscoe and Madras.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3344 8498 3346 8498 3344 8494 3345 8492
      3346 8491 3347 8491 3349 8488 3349 8486
      3351 8485 3351 8472 3334 8474 3332 8484
      3343 8500
TIME...MOT...LOC 0052Z 159DEG 9KT 3336 8481

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 8:05 PM EDTSpecial Weather StatementFFCDouglas, Paulding25 min
Jun 29, 8:17 PM EDTSevere Thunderstorm WarningFFCCarroll, Coweta, Douglas, Fulton43 min
Jun 29, 8:52 PM EDTSpecial Weather StatementFFCCoweta23 min
Jun 29, 9:25 PM EDTSevere Thunderstorm WarningFFCCarroll, Heard50 min
Jun 30, 5:41 PM EDTSpecial Weather StatementFFCEmanuel34 min
Jun 30, 5:50 PM EDTSpecial Weather StatementFFCMontgomery25 min
Jun 30, 6:33 PM EDTSpecial Weather StatementFFCBibb27 min
Jun 30, 7:07 PM EDTSpecial Weather StatementFFCWheeler38 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.